ive been prescribed paxil & seroquel xr (150 mg). ive took the seroquel twice. the first time i took it the whole next day i was loopy. i work 7 to 6 during the week welding & am worried if these effects will last longer than saturday & sunday if starting on the weekend?
15 Sep 2009
The seroquel should have helped you sleep. If you were feeling "loopy", I'd be willing to put my money on the Paxil more than anything because it has known possible side effects of hallucinations, deluions, euphoria, and even abnormal dreams. Just something to consider before thinking about getting off of the seroquel. Hope this helps.
15 Sep 2009
Hello - I agree that it is probably the paxil that is the culprit. I don't know why they are still prescribing this because they have found a lot of people have that drowsiness, plus they now say it is an addictive drug. I would ask your doctor if there is another antidepressant out there for you - wellbutrin comes to mind right away - it seems to give you more energy.If you are out there working heavy machinery and welding then your doctor needs to know asap what is going on. Take charge of your own health - the doctors don't know what you don't tell them. I hope this helps.
15 Oct 2009
i was on seroquel for one and a half years and i literally had to be 4 or five steps from my bed when i took 300mg every night, i couldn't talk or walk, it made me completely out of it. during the day i was always angry, oh and i gained like 34 pounds. I take lithium now~what a difference!!! be careful with any and all meds, welding is dangerous even when NOT medicated.
7 Dec 2009
I used to take both Paxil and Seroquel. The paxil if I remember was real sedating. I am surprised this drug is still in the market actually. I was also on seroquel which also sedated me and I was still acting psychotic while on it. I also remember passing out and calling 911 because I fainted and blacked out one night. I am now taking Lamictal and Geodon and Ativan (as needed). I have had Bipolar Disorder for over eight years so I have been tried on many things. What is your exact diagnosis? I have a more rare form of bipolar disorder called Schizoaffective Bipolar Disorder. I would definately recommend taking your psychotrophic medicine at night (if possible) because you can sleep when the dose first hits your system and not feel as much of the side effects when you wake up. Stay safe around the welding machinery. If you feel lightheaded or dizzy stop working and let your boss know that you need a break.
These medications can be dangerous however it affects everyone differently. It does take about a month or so to get used to its effects. I also recommend instead of Paxil asking your doctor about Celexa. It is an anti depressant that I took when I could not afford Lexapro. If you are bipolar be careful with antidepressants. My doctor told me that anti depressant may increase the mania state of bipolar disorder. Good luck, take care and stay safe. Let me know in our group here how everything goes. Sincerely,
4 Feb 2011
By now you might be used to it! After months there is a tolerance buildup. For someone just starting it 150 is a lot. Titration (tapering up) is the better and easier way to start Seroquel and Paxil (any meds). If you can't tolerate 150 tell the doc. They have recommended therapeutic doses that they're trying to hit w/certain doses, but not everyone is the same. Be honest w/your doc.
Agreed w/the Seroquel loopiness and next day tiredness. Advice: take it w/food, take it early, take less if you need to. Everyone that I know whose taken it gets the Seroquel munchies. If you're feeling loopy like I imagine along w/dry mouth, heart rate/blood pressure changes, and lethargy then it's the Seroquel.
Paxil caused me no side effects starting it. Stopping is another story. People get Serotonin Discontinuation Syndrome and it's hard to quit them. Starting and stopping these gradually is the only way to go.
Just remember everyone is different with their reactions to medications.
6 Sep 2011
I was on Seroquel for a month. The lights were on, but nobody was ever home is the best description of how it made me feel. I use the word feel, although I was incapable of actually feeling anything. The first 5 days or so were much worse than the rest, but you can't know unless you stay the course and see if it is a helpful medication for you.
6 May 2012
I don't advise a high dose of Seroquel. The Hospital doctor said it would make me less anxious and help me to sleep. It didn't do either thing. He kept upping the dose. I got up to 300 mg. I told him it worked just to get out of the hospital. I got stuck with an uncaring psychiatrist. In talking with other patients with different diagnoses, I found out he was prescribing Lithium and Seroquel to everyone. Seroquel is primarily an anti-psychotic. I need to take an anti-psychotic because I am Bipolar with Psychosis. When I got home I had to go to the Emergency Room. Due to Seroquel, I got the female side effect that some men get with Viagra or Cialis -- an erection that lasts longer than four hours. For men, there is an antidote -- an injection. There is nothing for women. I had to suffer for hours until I got back to normal. The ER doctor looked Seroquel up online. It is a VERY RARE side effect at higher doses.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
If I havent' had a manic episode in over 5 years and then all of a sudden out of the blue I have one
... after starting the medicine paxil. does that have to do with the paxil or not. i havent' been on medicine for bipolar disorder in over 4 ...
5 answers • 4 Nov 2009
How old/new it is, side effects, is it addictive, etc... What diagnoses it is prescribed for and how it works and interacts with other medications
10 answers • 19 Jul 2010
I had taken seroquel for over four years. My daily dose was 400mg per day. It did help with my bipolar depression, but also made me so lethargic that ...
4 answers • 16 Jul 2012
I scared of all the side effects that I'm getting. Any subjection on not going crazy getting off the meds and what damage has it cause me being ...
4 answers • 7 Jun 2013